Cardiac arrest due to a lethal dose of propafenone and first case to survive following treatment with intravenous fat emulsion
Articles > Article · 2015
Authors: Enver ÖZÇETE, İlhan Uz, Selahattin Kıyan
NOBEL MEDICUS, Journal Indexed in SCI Expanded, International, WoS, 2015, vol 11, pp 89-92
Summary
Propafenone poisoning is a rare and life-threatening condition with no specific treatment procedure or antidote. The survival rate is low in patients who require cardiovascular resuscitation due to cardiac arrest. This case report described a young female patient who was unresponsive following intake of high-dose oral propafenone in a suicide attempt. The patient developed cardiac arrest and was administered intravenous fat emulsion (IFE) after failure to respond to standard supportive treatment. Although IFE has been used in two previous cases of highdose propafenone intake, ours was the first to present with cardiac arrest and to survive and recover without deficit after IFE treatment.